Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Surfaces with harmonic inverse
mean curvature in space forms


Author: Atsushi Fujioka
Journal: Proc. Amer. Math. Soc. 127 (1999), 3021-3025
MSC (1991): Primary 53A10; Secondary 53A05
DOI: https://doi.org/10.1090/S0002-9939-99-04837-6
Published electronically: April 23, 1999
MathSciNet review: 1600144
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We define surfaces with harmonic inverse mean curvature in space forms and generalize a theorem due to Lawson by which surfaces of constant mean curvature in one space form isometrically correspond to those in another. We also obtain an immersion formula, which gives a deformation family for these surfaces.


References [Enhancements On Off] (What's this?)

  • [B1] A. I. Bobenko, Constant mean curvature surfaces and integrable equations, Russian Math. Surveys 46:4 (1991), 1-45. MR 93b:53009
  • [B2] A. I. Bobenko, Surfaces in terms of 2 by 2 matrices. Old and new integrable cases, Harmonic maps and Integrable Systems $($A.Fordy and J.C.Wood, eds.$)$, Aspects of Mathematics, Vieweg, 1994, pp. 83-127. CMP 94:09
  • [CK] G. Colares and K. Kenmotsu, Isometric deformation of surfaces in $\mathbf{R}^{3}$ preserving the mean curvature function, Pacific J. Math. 136 (1989), 71-80. MR 89m:53011
  • [F] A. Fujioka, Harmonic maps and associated maps from simply connected Riemann surfaces into the 3-dimensional space forms, T$\hat {\text{o}}$hoku Math. J. 47 (1995), 431-439. MR 96h:58045
  • [L] B. Lawson, Complete minimal surfaces in $S^{3}$, Ann. of Math. 92 (1970), 335-374. MR 42:5170
  • [P] B. Palmer, Spacelike constant mean curvature surfaces in pseudo-Riemannian space forms, Ann. Global Anal. Geom. 8 (1990), 217-226. MR 91m:53051

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 53A10, 53A05

Retrieve articles in all journals with MSC (1991): 53A10, 53A05


Additional Information

Atsushi Fujioka
Affiliation: Department of Mathematics, Faculty of Science, Kanazawa University, Kakuma-machi, Kanazawa, 920-1192 Japan
Address at time of publication: Graduate School of Natural Science and Technology, Kanazawa University, Kakuma-machi, Kanazawa, 920-1192 Japan
Email: fujioka@kappa.s.kanazawa-u.ac.jp

DOI: https://doi.org/10.1090/S0002-9939-99-04837-6
Keywords: Constant mean curvature surfaces, surfaces with prescribed mean curvature
Received by editor(s): March 20, 1997
Received by editor(s) in revised form: December 4, 1997
Published electronically: April 23, 1999
Communicated by: Christopher Croke
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society